North Carolina, 2015

Damaging Winds in North Carolina, May 21, 2015

May 21, 2015 · NWS RAH · 2 events in 1 county or zone

A shortwave and associated low pressure system crossed the region during peak heating resulting is scattered thunderstorms. A few of these storms became strong to severe, producing some wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

A shortwave and associated low pressure system crossed the region during peak heating resulting is scattered thunderstorms. A few of these storms became strong to severe, producing some wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at May 21, 12:54 PM EST, 1 hour 31 minutes earlier.

Area forecast discussion, May 21, 12:54 PM EST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
154 PM EDT THU MAY 21 2015

.SYNOPSIS...LOW PRESSURE WILL TRACK ACROSS CENTRAL NORTH CAROLINA TO
THE COAST THIS AFTERNOON...THEN MOVE OFFSHORE TONIGHT AS HIGH
PRESSURE BUILDS INTO THE REGION FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 130 PM THURSDAY...

OVERVIEW: A SMALL AMPLITUDE WAVE TRACKING EAST INTO THE WESTERN
PIEDMONT THIS MORNING WILL PROGRESS TO THE COASTAL PLAIN BY 18Z AND
THE CAROLINA COAST BY 21-00Z. AN ATTENDANT LOW PRESSURE SYSTEM...
CENTERED NEAR ROCK HILL SC (JUST SOUTH OF CHARLOTTE) AT 14Z... IS
PROGGED TO TRACK EAST TO FLORENCE SC/LUMBERTON NC BY 18Z AND THE
CAROLINA COAST BY 00Z THIS EVENING. FURTHER UPSTREAM...POTENT
SHORTWAVE ENERGY CENTERED IN VICINITY OF NORTHERN IL AT 14Z WILL
TRACK EASTWARD INTO THE OH VALLEY THIS AFTERNOON...PROGRESS THROUGH
THE MID-ATLANTIC THIS EVENING...AND MOVE OFFSHORE THE MID-ATLANTIC
COAST LATE TONIGHT.

PRECIP: EXPECT THE BEST CHANCE FOR PRECIP BETWEEN 15-21Z ALONG AND
NORTH OF THE HWY 64 CORRIDOR WHERE 925-850 MB WARM ADVECTION...WEAK
DPVA...AND MARGINAL ELEVATED INSTABILITY (250-500 J/KG MUCAPE)
SHOULD SUPPORT SCATTERED ELEVATED SHOWERS. IN THIS AREA (NORTHERN
PIEDMONT/NE COASTAL PLAIN)...WEAK UPPER LEVEL FORCING AND SHALLOW/
MARGINAL INSTABILITY (CAPE SITUATED ALMOST ENTIRELY BELOW THE -10C
ISOTHERM) SHOULD PRECLUDE THUNDER. THE EXCEPTION MAY BE IN THE NE
COASTAL PLAIN WHERE DIURNAL TIMING OF APPROACHING DPVA AND
DESTABILIZATION WILL BE BETTER. CONVECTIVE DEVELOPMENT REMAINS MORE
UNCERTAIN SOUTH OF HWY 64. FORCING FOR ASCENT WILL BE GREATEST
BETWEEN ROUGHLY 15-20Z AS THE SMALL AMPLITUDE WAVE AND ATTENDANT SFC
LOW TRACK EAST IN VICINITY OF THE SC/NC BORDER INTO THE COASTAL
PLAIN...HOWEVER...SUFFICIENT DESTABILIZATION /EROSION OF CINH/ MAY
NOT OCCUR UNTIL EARLY AFTERNOON...AT WHICH POINT THE NARROW WARM
SECTOR WILL MOST LIKELY BE CONFINED TO EASTERN PORTIONS OF THE
SANDHILLS AND SE COASTAL PLAIN. WITH THIS IN MIND...WILL INDICATE
THE BEST POTENTIAL FOR SFC-BASED CONVECTION BETWEEN 16-20Z FROM
SCOTLAND/HOKE COUNTIES NORTHEAST TO WILSON/EDGECOMBE COUNTIES.

TEMPS: MID/UPPER 60S FAR NORTHERN PIEDMONT (VA BORDER) TO LOW/MID
80S FAR SOUTH (NEAR SC BORDER). LOWS TONIGHT RANGING FROM THE LOWER
50S FAR NORTH TO UPPER 50S /NEAR 60F/ FAR SOUTH/SE.

SEVERE: DEEP LAYER SHEAR RANGES FROM ~30 KT NEAR THE SC BORDER TO
~40 KT NEAR THE VA BORDER. AT 14Z...THE BEST LOW-LEVEL SHEAR (ON THE
EASTERN PERIPHERY OF THE 925 MB LOW) WAS SHIFTING INTO EASTERN NC IN
ADVANCE OF THE EASTWARD PROGRESSING 925 MB LOW...AND IS EXPECTED TO
SHIFT FURTHER EAST TO THE CAROLINA COAST THIS AFTERNOON. EXPECT THE
RELATIVE BEST POTENTIAL FOR AN ISOLD SEVERE STORM IN THE COASTAL
PLAIN BETWEEN 16-20Z...PRIMARILY IN WAYNE/WILSON/EDGECOMBE COUNTIES
WHERE ANY SFC-BASED CONVECTION DEVELOPING WITHIN THE NARROW WARM
SECTOR WILL ENCOUNTER 1) GREATER DIURNAL DESTABILIZATION AND 2)
INCREASINGLY FAVORABLE DEEP-LAYER SHEAR (WITH NORTHWARD EXTENT).
PRIMARY HAZARD APPEARS TO BE DAMAGING WINDS...THOUGH MARGINALLY SVR
HAIL COULD NOT BE RULED OUT WITH ANY ROTATING UPDRAFTS. ISOLD TOR
POTENTIAL SHOULD BE CONFINED TO FAR EASTERN/COASTAL NC WHERE
ENHANCED LOW-LEVEL SHEAR WILL BE PRESENT THIS AFTERNOON ON THE
EASTERN PERIPHERY OF THE ADVANCING 925 MB LOW. -VINCENT

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
AS OF 140 PM THURSDAY...

THE UPPER LEVEL TROUGH WILL SHIFT OFF TO THE EAST ON FRIDAY AS A
RIDGE BUILDS INTO THE MIDWEST. AT THE SURFACE...HIGH PRESSURE WILL
BUILD IN BEHIND THE FRONT. NW FLOW ALOFT WILL RESULT IN SUBSIDENCE
BEHIND THE FRONT AND THUS DRY WEATHER IS EXPECTED. A SECONDARY PUSH
OF COLD AIR INTO THE NORTHEAST PORTION OF THE AREA IS EXPECTED
FRIDAY NIGHT. TEMPERATURES WILL BE A FEW TO SEVERAL DEGREES BELOW
NORMAL FOR THIS TIME OF YEAR...COMFORTABLE MID 70S FOR HIGHS AND MID
50S FOR LOWS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY NIGHT/...
AS OF 150 PM THURSDAY...

THE UPPER LEVEL RIDGE OVER THE MIDWEST WILL MOVE EASTWARD ON
SATURDAY AND REMAIN OVER THE SOUTHEAST U.S. THROUGH THE PERIOD. THE
SURFACE HIGH CENTERED OVER THE MID ATLANTIC COAST SATURDAY MORNING
WILL SHIFT OFFSHORE BUT CONTINUE TO RIDGE INTO THE CAROLINAS THROUGH
WEDNESDAY. FOR NOW...EXPECT SATURDAY THROUGH TUESDAY NIGHT TO REMAIN
DRY AND MAINLY CLEAR...WITH THICKNESSES (AND THUS TEMPERATURES)
INCREASING STEADILY THROUGH THE WEEK. THE RETURN FLOW AROUND THE
HIGH WILL START ADVECTING IN MORE WARM MOIST AIR INTO THE REGION MID-
WEEK...INCREASING PRECIP CHANCES AND CLOUD COVER...ESPECIALLY IN THE
WEST WHERE THE MOIST FLOW IMPINGES ON THE TERRAIN. UPPER LEVEL
DISTURBANCES MAY ALSO HELP GET SOME SHOWERS GOING...HOWEVER THE BEST
CHANCES WILL BE ACROSS THE WESTERN HALF OF THE AREA WEDNESDAY AND
THURSDAY AFTERNOONS. HIGHS SATURDAY IN THE MID 70S NE TO AROUND 80
DEGREES SW WILL INCREASE 2-3 DEGREES PER DAY THROUGH TUESDAY WHERE
THEY WILL LEVEL OFF IN THE UPPER 80S ACROSS THE AREA. LOWS SATURDAY
NIGHT WILL BE MOST COMFORTABLE...LOW TO MID 50S...INCREASING INTO
THE 60S FOR THE REMAINDER OF THE PERIOD.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 130 PM THURSDAY...

24-HR TAF PERIOD: IFR CEILINGS AT INT/GSO WILL GRADUALLY IMPROVE TO
MVFR LATE THIS AFTERNOON...FOLLOWED BY VFR THIS EVENING AS A DRIER
AIRMASS ADVECTS INTO CENTRAL NC FROM THE NW IN THE WAKE OF A LOW
PRESSURE SYSTEM TRACKING EAST TOWARD THE CAROLINA COAST. FURTHER
EAST AT RDU/FAY/RWI...MVFR CEILINGS AND SHOWERS/STORMS ARE EXPECTED
THROUGH ~21Z THIS AFTERNOON. ONCE CONVECTION CLEARS A GIVEN TERMINAL
AND PASSES TO THE EAST...A SHORT PERIOD (1-3 HR) OF MVFR/IFR
CEILINGS WILL BE POSSIBLE AS LOW CEILINGS NORTH OF THE WARM FRONT
ADVECT SOUTHEASTWARD. VFR CONDITIONS WILL RETURN THIS EVENING (~00Z)
FROM WEST/NW TO EAST/SE AS THE SFC LOW TRACKS OFFSHORE AND A DRIER
AIRMASS ADVECTS INTO THE REST OF CENTRAL NC.

LOOKING AHEAD: VFR CONDITIONS WILL PREVAIL THROUGH EARLY NEXT WEEK
IN ASSOC/W HIGH PRESSURE. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...VINCENT
SHORT TERM...RAH
LONG TERM...RAH
AVIATION...VINCENT
Hazardous weather outlook, May 21, 12:05 PM EST, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
105 PM EDT THU MAY 21 2015

NCZ028-042-043-077-078-085-086-088-089-221715-
EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
105 PM EDT THU MAY 21 2015

...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON FOR SEVERE
THUNDERSTORM WATCH 193...IN EFFECT UNTIL 8 PM EDT FOR PORTIONS OF
CENTRAL NORTH CAROLINA SOUTH AND EAST OF RALEIGH.

NCZ007>011-021>027-038>041-073>076-083-084-221715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-
MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
105 PM EDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

VINCENT

In the hours before

Special weather statement, May 21, 12:14 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
114 PM EDT THU MAY 21 2015

NCZ083>085-211800-
RICHMOND NC-ANSON NC-SCOTLAND NC-
114 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
RICHMOND...SOUTHEASTERN ANSON AND WESTERN SCOTLAND COUNTIES UNTIL 200
PM EDT...

AT 113 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WADESBORO...MOVING EAST AT 15 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...HAMLET...DOBBINS HEIGHTS...GIBSON...DIGGS...EAST
ROCKINGHAM...LAUREL HILL...BLEWETT FALLS LAKE AND SANDHILLS GAME
LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3480 7968 3481 7996 3502 7994 3501 7949
      3470 7954
TIME...MOT...LOC 1713Z 274DEG 14KT 3490 7997

VINCENT
Special weather statement, May 21, 12:46 PM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
146 PM EDT THU MAY 21 2015

NCZ085-086-211830-
HOKE NC-SCOTLAND NC-
146 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN HOKE AND
SCOTLAND COUNTIES UNTIL 230 PM EDT...

AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HAMLET...OR NEAR ROCKINGHAM...MOVING EAST AT
30 MPH.

TORRENTIAL RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING...AND WIND
GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAURINBURG...RAEFORD...MAXTON...ANTIOCH...WAGRAM...GIBSON...EAST
LAURINBURG...BOWMORE...CAMP MACKALL AND ROCKFISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3481 7969 3482 7962 3485 7962 3494 7959
      3498 7958 3503 7951 3500 7906 3499 7905
      3495 7904 3483 7919 3483 7935 3482 7936
      3477 7933 3463 7946
TIME...MOT...LOC 1745Z 279DEG 27KT 3488 7968

VINCENT
Special weather statement, May 21, 1:07 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
207 PM EDT THU MAY 21 2015

NCZ042-043-211915-
WILSON NC-JOHNSTON NC-
207 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WILSON AND
NORTHEASTERN JOHNSTON COUNTIES UNTIL 315 PM EDT...

AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF BAILEY...OR 15 MILES
NORTHEAST OF SMITHFIELD...MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WILSON...ELM CITY...SHARPSBURG...KENLY...LUCAMA...STANTONSBURG...
BLACK CREEK...SARATOGA...SIMS AND BUCKHORN RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3558 7782 3559 7782 3558 7790 3559 7800
      3560 7806 3558 7807 3558 7829 3569 7832
      3573 7821 3573 7819 3585 7787 3584 7785
      3587 7783 3585 7779 3562 7775
TIME...MOT...LOC 1807Z 253DEG 22KT 3569 7820

VINCENT
Special weather statement, May 21, 1:15 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
215 PM EDT THU MAY 21 2015

NCZ077-088-211900-
CUMBERLAND NC-HARNETT NC-
215 PM EDT THU MAY 21 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHWESTERN
CUMBERLAND AND SOUTHERN HARNETT COUNTIES UNTIL 300 PM EDT...

AT 215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR POPE AFB...OR 8 MILES NORTHWEST OF FORT
BRAGG...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...FORT BRAGG...DUNN...GODWIN...POPE AFB...SPRING LAKE...
ERWIN...EASTOVER...WADE AND FALCON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING.

&&

LAT...LON 3511 7910 3513 7911 3519 7910 3521 7915
      3524 7916 3527 7921 3533 7916 3536 7862
      3520 7864 3513 7864 3512 7865 3512 7864
      3509 7867 3505 7866
TIME...MOT...LOC 1815Z 273DEG 24KT 3524 7909

VINCENT
Local storm report, May 21, 1:53 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
253 PM EDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     TSTM WND GST     FT BRAGG SIMMONS AAF    35.14N  78.93W
05/21/2015  M45 MPH          CUMBERLAND         NC   ASOS

&&

EVENT NUMBER RAH1500649

22
Local storm report, May 21, 1:57 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT THU MAY 21 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND GST     POPE AFB                35.18N  79.03W
05/21/2015  M51 MPH          CUMBERLAND         NC   ASOS

            RELAYED BY OBSERVER

&&

EVENT NUMBER RAH1500650

22

The radar

The Raleigh/Durham radar (KRAX), 80 km away, was scanning. The volume nearest the first event began at 19:25 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Sampson

When
May 21, 2:25 PM EST
Where
Sampson County, 1.13 mi E of Roseboro
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.950, -78.510

Several trees were blown down in Roseboro.

Thunderstorm Wind, Sampson

When
May 21, 2:55 PM EST
Where
Sampson County, 0.89 mi NE of Turkey
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.990, -78.190

Several trees and power lines were blown down in Turkey.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2015Every state in 2015This day in weather historyWarnings in North Carolina, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 580306, 580307.